MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CROWN DRILL IMPLANT EXTRACTION SET Ø4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CROWN DRILL IMPLANT EXTRACTION SET Ø4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6166
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complained chipping of the crown drill can not be confirmed.The device inspection revealed the following: the visual inspection has shown that received device is in a good condition with no by the naked eye visible damages.A function test with a saw bone was made and it was detected that the device does not cut as expected.Therefore an evaluation of the crown drill cutting edges under the microscope was made.The evaluation has shown that the cutting edges are at the inside rounded, which leads to the decreased cutting performance.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the in the event description mentioned metallic contact with the screw, which caused a mechanical overload and the observed deformation of the cutting edges.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "during removal, the screw stopped in the middle and the tip of the extractor broke off when the surgeon kept turning it.The bone around the screw was then drilled using a crown drill and the screw was removed.In doing so, the drill tip may have hit the screw and chipped it.".
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
CROWN DRILL IMPLANT EXTRACTION SET Ø4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13595953
Report Number0009610622-2022-00068
Device Sequence Number14917068
Product Code LXH
UDI-Device Identifier04546540510020
UDI-Public04546540510020
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6166
Device Catalogue Number18066166
Device Lot NumberK055602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown